Flash Flood, Marion
- When
- June 22, 3:00 PM EST to 4:00 PM EST
- Where
- Marion County, Ocala
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.210, -82.057 (the zone’s center; the record gives no point)
Numerous street flooded and roads closed.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 22, 1:30 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT SAT JUN 22 2002 CURRENTLY...RAIN CONTINUES TO FALL ACROSS NORTHEAST FLORIDA AND NOW SPREADING/DEVELOPING INTO SOUTHEAST GEORGIA. HEAVIEST RAINS SO FAR TODAY HAVE BEEN ALONG THE EAST COAST. FURTHER INLAND AND SOUTH...SHOWERS AND THUNDERSTORMS NOW FIRING WHERE A BIT OF HEATING HAS TAKEN PLACE. SHOWERS ALSO DEVELOPING OVER INLAND SOUTHEAST GEORGIA. SURFACE ANALYSIS SHOWS TROPICAL WAVE AXIS OVER THE EASTERN GULF STRETCHING INTO SOUTH GEORGIA. WELL-DEFINED WIND SHIFT ASSOCIATED WITH WAVE WITH CWA CHARACTERIZED BY SOUTHEAST FLOW. ALOFT...DEEP CUT-OFF LOW CENTERED NEAR MOBILE AND MOVING STEADILY WESTWARD. FLOW AROUND UPPER LOW IS PUMPING COPIOUS MOISTURE OVER THE SOUTHEAST COAST. TONIGHT...DRY SLOT HAS REMAINED WEST OF THE AREA AND WITH WESTWARD MOVEMENT OF UPPER LOW EXPECT DEEP MOISTURE TO REMAIN IN PLACE. DISTURBANCES WILL CONTINUE ROTATING AROUND UPPER LOW AND KEEP SOME RAIN GOING ALL NIGHT. MODELS WANT TO SHIFT BEST LIFT TO INLAND COUNTIES OVERNIGHT...BUT WILL DECIDE AT LAST MINUTE WHETHER OR NOT TO GO WITH A BIT HIGHER POPS THERE OR NOT. WILL HAVE GOOD CHANCE EVERYWHERE AT A MINIMUM. SUN...NOT TOO MUCH DIFFERENT FROM TODAY. DEEP MOISTURE REMAINS IN PLACE WITH UPPER DIVERGENCE ACROSS ENTIRE AREA. WITH UPPER LOW A BIT FURTHER AWAY AND TROPICAL WAY MOVING SLOWLY WEST RAIN MAY NOT BE QUITE AS EXTENSIVE AS TODAY BUT STILL LOOKS LIKE MOST AREAS WILL SEE RAIN. MON...EFFECTS OF UPPER LOW AND TROPICAL WAVE CONTINUE TO SLOWLY WANE ON MONDAY WITH FOCUS OF HEAVIEST RAIN SHIFTING INTO PANHANDLE. WITH PWATS STILL AOA 2.0 INCHES WILL STILL GO WITH LIKELY POPS FOR MOST AREAS. TUE THROUGH FRI...SYNOPTIC EFFECTS WILL CONTINUE TO LESSEN AS THE WEEK GOES ON. HOWEVER...DEEP LAYER SOUTHERLY FLOW WILL CONTINUE WITH PWATS STAYING NEAR 2 INCHES. THUS WILL SLOWLY TREND POPS DOWN A BIT BUT KEEP AT OR JUST ABOVE CLIMATOLOGY. TEMPS WILL SLOWLY CLIMB BACK TO NORMALS WITH A LITTLE MORE SUN EACH DAY. MARINE...WILL CONTINUE SCA WITH A SLOW DOWNWARD TREND. PRELIM... AMG WT 069/084 070/086 070 25575 SSI WT 072/079 071/083 072 25664 JAX WT 070/081 071/086 071 25575 SGJ WT 072/080 071/085 071 25574 GNV TT 070/084 070/087 070 25575 OCF TT 071/085 071/088 070 25575= .JAX... .GA...SCA ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 60 NM. .FL...SCA FERNANDINA BEACH TO FLAGLER BEACH FL OUT TO 60 NM. CAMP/HESS
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-222200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1151 AM EDT SAT JUN 22 2002 ...HEAVY RAIN WILL PRODUCE LOCALIZED FLOODING... ...SHALLOW COASTAL FLOODING AROUND HIGH TIDE THIS EVENING... AREAS OF HEAVY RAIN AND EMBEDDED THUNDERSTORMS ACROSS NORTHEAST FLORIDA WILL CONTINUE THIS AFTERNOON AND MOVE INTO SOUTHEAST GEORGIA OVER THE NEXT COUPLE OF HOURS. RAIN WILL BE HEAVY AT TIMES AND WILL CAUSE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. THE GREATEST THREAT REMAINS ALONG COASTAL COUNTIES AND ESPECIALLY IN THE JACKSONVILLE METRO AREA...AS SATURATED GROUNDS WILL ALLOW MOST RAINFALL TO PRODUCE IMMEDIATE RUNOFF. CONTINUED FLOW OFF THE ATLANTIC OCEAN OVER THE PAST SEVERAL DAYS HAS PRODUCED TIDAL DEPARTURES OF AROUND ONE FOOT ABOVE NORMAL. COMBINED WITH HIGHER THAN NORMAL ASTRONOMICAL TIDES...SHALLOW COASTAL FLOODING MAY OCCUR AROUND THE TIME OF HIGH TIDE THIS EVENING...BETWEEN 7 AND 8 PM. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
201 PM EDT SAT JUN 22 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM PALATKA FL FLOOD
06/22/02 PUTNAM EMERGENCY MANAGEMENT
REPORTED NUMEROUS
UNDERPASSES FLOODED IN THE
PALATKA AREA
0100 PM BOSTWICK FL FLOOD
06/22/02 PUTNAM EMERGENCY MANAGEMENT
REPORTED U.S. HIGHWAY 17
IMPASSABLE IN THE BOSTWICK
AREA
0100 PM INTERLACHEN 10 W FL FLOOD
06/22/02 PUTNAM EMERGENCY MANAGEMENT
REPORTED STATE ROAD 20 AND
21 INTERSECTION IMPASSABLE
0100 PM JACKSONVILLE BEACH FL FLOOD
06/22/02 DUVAL EMERGENCY MANAGEMENT
REPORTED MINOR FLOODING
ON 1ST AVE S. AND 2ND ST.
0100 PM PALM VALLEY FL FLOOD
06/22/02 ST JOHNS EMERGENCY MANAGEMENT
REPORTED FLOODING ON THE
PALM VALLEY ROAD BRIDGE
HESSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
305 PM EDT SAT JUN 22 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0229 PM MARION OAKS FL FUNNEL CLOUD
06/22/02 MARION FIRE OFFICIALS
REPORTED FUNNEL CLOUD
JUST OFF THE GROUND
0300 PM MARION OAKS FL WIND DAMAGE
06/22/02 MARION EMERGENCY MANAGEMENT
REPORTED NUMEROUS
TREES DOWN
0300 PM RAINBOW LAKE ESTATES FL WIND DAMAGE
06/22/02 MARION EMERGENCY MANAGEMENT
REPORTED NUMEROUS
TREES DOWN
HESSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
335 PM EDT SAT JUN 22 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM OCALA FL FLOOD
06/22/02 MARION EMERGENCY MANAGEMENT
REPORTED NUMEROUS
STREETS IMPASSABLE IN
THE OCALA METRO AREA
HESSThe Jacksonville radar (KJAX), 146 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
1 flash flood. Local standard time, as filed.
Numerous street flooded and roads closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300955.